Myoglobin-associated acute kidney injury in the setting of ciprofloxacin administration

Qi Qian, Samih H. Nasr, Clement O. Akogyeram, Sanjeev Sethi

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Myoglobin-associated kidney injury typically is seen in severe rhabdomyolysis. Nontraumatic rhabdomyolysis may be triggered by direct drug toxicity, drug-drug interactions, and individual patient myopathic risk factors. We present a case of myoglobin-associated kidney failure in the setting of repeated ciprofloxacin administration in a lung transplant patient. Kidney biopsy was critical to establishing the diagnosis and avoiding future exposure.

Original languageEnglish (US)
Pages (from-to)462-466
Number of pages5
JournalAmerican Journal of Kidney Diseases
Volume59
Issue number3
DOIs
StatePublished - Mar 1 2012

Keywords

  • Myoglobin
  • ciprofloxacin
  • drug toxicity
  • pigment-associated kidney injury
  • rhabdomyolysis

ASJC Scopus subject areas

  • Nephrology

Fingerprint Dive into the research topics of 'Myoglobin-associated acute kidney injury in the setting of ciprofloxacin administration'. Together they form a unique fingerprint.

  • Cite this